Alert archive / Arizona / Excessive Heat Warnings in 2018
Excessive Heat Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this excessive heat warning at Jun 21, 2018, 2:30 AM MST for 4 counties in Arizona. It took effect at Jun 22, 2018, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2018, 2:30 AM MST (09:30 UTC)
- In effect from
- Jun 22, 2018, 10:00 AM MST
- Expired
- Jun 22, 2018, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 100 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4846 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS75 KTWC 210930 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 230 AM MST Thu Jun 21 2018 AZZ501-502-504-505-509-220000- /O.UPG.KTWC.EH.A.0001.180622T1700Z-180623T0300Z/ /O.NEW.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County-Upper Gila River Valley- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, and Safford 230 AM MST Thu Jun 21 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY... ...EXCESSIVE HEAT WATCH NO LONGER IN EFFECT... The National Weather Service in Tucson has issued an Excessive Heat Warning, which is in effect from 10 AM to 8 PM MST Friday. The Excessive Heat Watch is no longer in effect. * IMPACTS...Excessive heat will result in an increased potential for heat related illness. Those working or participating in outdoor activities during the afternoon hours or those without access to adequate air conditioning will be most at risk. * AFFECTED AREAS...Pima and Southeast Pinal counties including the Tucson Metro Area and the Tohono O'Odham Nation. The Upper Gila River Valley in Graham county including Safford is also in the watch. * TEMPERATURES...High temperatures Friday afternoon of 106 to 111 degrees. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
694 WWUS75 KTWC 211429 AAC NPWTWC URGENT - WEATHER MESSAGE...UPDATED National Weather Service Tucson AZ 729 AM MST Thu Jun 21 2018 AZZ501-502-504-505-509-220000- /O.CON.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County-Upper Gila River Valley- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, and Safford 729 AM MST Thu Jun 21 2018 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY... * IMPACTS...Excessive heat will result in an increased potential for heat related illness. Those working or participating in outdoor activities during the afternoon hours or those without access to adequate air conditioning will be most at risk. * AFFECTED AREAS...Pima and Southeast Pinal counties including the Tucson Metro Area and the Tohono O'Odham Nation. The Upper Gila River Valley in Graham county including Safford is also in the warning. * TEMPERATURES...High temperatures Friday afternoon of 106 to 111 degrees. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
447 WWUS75 KTWC 212113 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 213 PM MST Thu Jun 21 2018 AZZ501-502-504-505-509-221200- /O.CON.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County-Upper Gila River Valley- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, and Safford 213 PM MST Thu Jun 21 2018 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY... * IMPACTS...Excessive heat will result in an increased potential for heat related illness. Those working or participating in outdoor activities during the afternoon hours or those without access to adequate air conditioning will be most at risk. * AFFECTED AREAS...Pima and Southeast Pinal counties including the Tucson Metro Area and the Tohono O'Odham Nation. The Upper Gila River Valley in Graham county including Safford is also in the warning. * TEMPERATURES...High temperatures Friday afternoon of 106 to 111 degrees. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
113 WWUS75 KTWC 220939 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 239 AM MST Fri Jun 22 2018 AZZ501-502-504-505-509-222045- /O.CON.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County-Upper Gila River Valley- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, and Safford 239 AM MST Fri Jun 22 2018 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * IMPACTS...Excessive heat will result in an increased potential for heat related illness. Those working or participating in outdoor activities during the afternoon hours or those without access to adequate air conditioning will be most at risk. * AFFECTED AREAS...Pima and Southeast Pinal counties including the Tucson Metro Area and the Tohono O'Odham Nation. The Upper Gila River Valley in Graham county including Safford is also in the warning. * TEMPERATURES...High temperatures Friday afternoon of 106 to 111 degrees. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
224 WWUS75 KTWC 222023 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 123 PM MST Fri Jun 22 2018 AZZ501-502-504-505-509-230300- /O.CON.KTWC.EH.W.0002.000000T0000Z-180623T0300Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County-Upper Gila River Valley- Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, and Safford 123 PM MST Fri Jun 22 2018 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...Excessive heat will result in an increased potential for heat related illness. Those working or participating in outdoor activities during the afternoon hours or those without access to adequate air conditioning will be most at risk. * AFFECTED AREAS...Pima and Southeast Pinal counties including the Tucson Metro Area and the Tohono O'Odham Nation. The Upper Gila River Valley in Graham county including Safford is also in the warning. * TEMPERATURES...High temperatures of 106 to 111 degrees. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... An Excessive Heat Warning means that a period of extremely hot temperatures will occur. Take extra precautions if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. The Occupational Safety and Health Administration recommends these additional steps to reduce risk during outdoor work... schedule frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat Stroke is an emergency...CALL 911. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
461 WWUS75 KTWC 230301 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 801 PM MST Fri Jun 22 2018 AZZ501-502-504-505-509-230415- /O.EXP.KTWC.EH.W.0002.000000T0000Z-180623T0300Z/ Western Pima County-Tohono O'Odham Nation-Tucson Metro Area- South Central Pinal County-Upper Gila River Valley- 801 PM MST Fri Jun 22 2018 ...EXCESSIVE HEAT WARNING HAS EXPIRED... The Excessive Heat Warning has been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 21, 2:00 AM MST, 30 minutes earlier.
Area forecast discussion, Jun 21, 2:00 AM MST, 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 AM MST Thu Jun 21 2018 .SYNOPSIS...Dry and clear conditions will continue this week. A warming trend will result in the hottest temperatures of the year so far occuring on Friday. Temperatures will then moderate over the weekend and into next week. Some moisture will move into the area over the weekend for increasing clouds and possibly a build-up or two southeast of Tucson. && .DISCUSSION...On this first full day of astronomical summer, it was clear across the region this morning under strong high pressure aloft. This strong high pressure will bring warmer daytime temperatures next two days with the hottest readings occurring on Friday even with the upper high starting to be suppressed south as an upper trof passes by well to our north. Latest temperature guidance is a smidge cooler for Friday. Made some slight modifications to the highs on Friday which has us in borderline excessive heat warning criteria. With that said will go ahead anyway and upgrade the excessive heat watch to warning with the hottest temperatures across the area likely occurring in the Safford area. Temperatures moderate over the weekend as a pair of weather systems pass by to our north. The one on Sunday will tighten up the pressure gradient for afternoon breezes. Could be windy at times in NW to SE oriented valleys, like in Graham county. Water vapor imagery this morning showed an upper level along the Texas coast. This feature will move east across Mexico as an inverted trof and thus bringing thunderstorm activity back to the Sierra Madres and surrounding areas. This increased thunderstorm activity will eventually send shallow moisture seeps toward the International border over the weekend. Will see some afternoon buildups along the Intl border but no rain. Warmer early next week as upper high is back over the area. && .AVIATION...Valid through 22/12Z. Clear skies are expected thru the forecast period. SFC wind will generally be less than 12 kts, with some afternoon/early evening gustiness. The exception will be in the upper Gila River valley near KSAD where a NWLY SFC wind of 12-18 kts will prevail from the mid afternoon thru early evening hours. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected through the forecast period, although surface moisture will increase over the upcoming weekend when a few build-ups may be possible southeast of Tucson. Temperatures continue to warm into Friday, peaking around 105-110 degrees in the lower elevations of Pinal, Pima and Graham counties. 20-foot winds will generally be 15 mph or less through Friday, except in the upper Gila River valley where winds of 15-20 mph are expected during the afternoon and early evening hours. Wind speeds are then expected to pick up area-wide Saturday and Sunday with speeds of 12-20 mph and the strongest winds across portions of Cochise and Graham counties. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM to 8 PM MST Friday for AZZ501- 502-504-505-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Excessive Heat Warnings in Arizona, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.